Indiana, 2005

Flash Flood in Indiana, April 12, 2005

April 12, 2005 · NWS IND · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 12, 2:00 PM EST, 6 hours 15 minutes earlier.

Area forecast discussion, Apr 12, 2:00 PM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 PM EST TUE APR 12 2005

.DISCUSSION...SLOW PROGRESSION OF THE UPPR AIR FEATURES XPCTD FOR
THE NEXT FEW DAYS. UPPR LO CURRENTLY OVR MO XPCTD TO DRFT ESEWD THRU
THE OH VLY TONIGHT/WED AND EVENTUALLY INTO THE SERN STATES BY THURS.
SHARP UPPR RDGG DVLPS OVR THE NRN PLAINS/NRN MIDWEST. MODELS IN
PRETTY GOOD AGREEMENT WITH THE MAJOR DETAILS. FCST FOCUS CENTERS ON
POPS/SVR WX THREAT EARLY IN THE SHORT RANGE PD.

IN THE NR TERM...RADAR SHOWING ORGANIZED PCPN LIFTING OFF TO THE
N...WHILE BANDS OF CONVECTION UNDER THE DRY SLOT APPROACH THE CWA FM
THE SW. SAT TRENDS INDICATE THAT MOST OF THE SRN ZONES WL PROB GET
DRY SLOTTED THIS EVEN. INSTABILITY IS PRESENT WITHIN THIS DRY SLOT
WITH PROGGED LI/S DOWN TO ABOUT -4. POTENTIAL EXISTS FOR LRG HAIL
WITH ANY TSTM ACTVTY THAT DVLPS NR/UNDER THE DRY SLOT TIL ABOUT
DARK...WHEN INSTABILITY WL DIMINISH AFT SUNSET. WS156 IN EFFECT FOR
PARTS OF SWRN CWA TIL 00Z WED. OTRW...BANDS OF PCPN SHOULD CONT TO
PIVOT AROUND UPPR LO THRU THE AREA TONIGHT. WL GO WITH LIKELY POPS
IN THE N AND UNQUALIFIED ELSEWHERE.

IN THE LTR PDS...MODELS STILL INDICATE SOME DECENT LIFT OVR THE SRN
ZONES TIL ABOUT MIDDAY WED...SO WL CONT WITH LIKELY POPS IN THE S
FOR WED MORN...TAPERING TO CHC POPS FARTHER N. THE FAR NRN ZONES
LOOK TO BE FAR ENOUGH AWAY FM THE EFFECTS OF THE UPPR LO TO KEEP
THOSE AREAS DRY. IMPRVG CONDS XPCTD WED NIGHT/THURS AS UPPR RDGG
DVLPS.

WITH XPCTD CLDS/PCPN INTO WED MORN...WL TEMPER THE DIURNAL RANGE OF
THE MOS BY ABOUT 3-5 DEGS...ESPECIALLY IN THE SRN ZONES. LO LVL
THICKNESSES SUGGEST THE NGM MOS HIGHS ON THURS NEED TO BE BOOSTED
ABOUT 5 DEGS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JAS
Hazardous weather outlook, Apr 12, 3:12 AM EST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
312 AM EST TUE APR 12 2005

INZ043>045-051>055-060>065-067>072-131100-
BARTHOLOMEW-BROWN-CLAY-DAVIESS-DECATUR-GREENE-JACKSON-JENNINGS-
JOHNSON-KNOX-LAWRENCE-MARTIN-MONROE-MORGAN-OWEN-PARKE-PUTNAM-
SULLIVAN-VERMILLION-VIGO-
312 AM EST TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AS
AN AREA OF LOW PRESSURE APPROACHES FROM MISSOURI. A FEW OF THESE
STORMS COULD PRODUCE HAIL DIME SIZE OR SLIGHTLY LARGER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

INZ021-028>031-035>042-046>049-056-057-131100-
BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS-
HENRY-HOWARD-MADISON-MARION-MONTGOMERY-RANDOLPH-RUSH-SHELBY-
TIPPECANOE-TIPTON-WARREN-
312 AM EST TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING. THE STORMS
ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&
MORE INFORMATION CAN BE FOUND AT OUR WEBSITE...

HTTP://WWW.CRH.NOAA.GOV/IND

KOCH

In the hours before

Special weather statement, Apr 12, 2:55 PM EST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EST TUE APR 12 2005

INZ051-052-060-061-067>069-130000-
CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO-
INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES
255 PM EST TUE APR 12 2005

...SEVERE THUNDERSTORM WATCH NUMBER 156 REMAINS IN EFFECT UNTIL 700
PM EST...

THUNDERSTORMS REMAIN POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON.
A FEW OF THE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 12, 5:12 PM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
512 PM EST TUE APR 12 2005

INZ051-052-060-061-067>069-130000-
CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO-
INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES
512 PM EST TUE APR 12 2005

...SEVERE THUNDERSTORM WATCH NUMBER 156 REMAINS IN EFFECT UNTIL 700
PM EST...

SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER SOUTHWEST
INDIANA THROUGH THE EARLY EVENING. HAIL UP TO THREE QUARTERS INCH IS
POSSIBLE. RAINFALL AMOUNTS OVER 1 INCH PER HOUR MAY CAUSE PONDING OF
WATER ON ROADS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Apr 12, 7:04 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 PM EST TUE APR 12 2005

INZ051-052-060-061-067>069-130104-
CLAY-DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO-
INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES
704 PM EST TUE APR 12 2005

...SEVERE THUNDERSTORM WATCH NUMBER 156 IS NO LONGER IN EFFECT...

SHOWERS WITH SCATTERED THUNDERSTORMS WILL CONTINUE OVER SOUTHWEST
INDIANA THROUGH THE NIGHT. THE THUNDERSTORMS WILL REMAIN BELOW SEVERE
WEATHER LIMITS. DUE TO THE PERIODS OF HEAVY RAIN OVER THE AREA DURING
LATE AFTERNOON AND EVENING THERE MAY BE PONDING OF WATER ON SOME
ROADS. WATER LEVELS ON SOME SMALL CREEKS AND STREAMS MAY QUICKLY
INCREASE.

The radar

The Evansville,IN radar (KVWX), 90 km away, was scanning. The volume nearest the first event began at 01:12 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Daviess

When
April 12, 8:15 PM EST to 9:15 PM EST
Where
Daviess County, 3 mi SE of Odon
Reported by
LAW ENFORCEMENT
Coordinates
38.800, -86.950

Highway 231 was covered with water at the intersection of US 231 and SR 58.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444291.